MAUDE Adverse Event Report: MEDTRONIC IRELAND TURBOHAWK PLUS 6FR; CATHETER, PERIPHERAL, ATHERECTOMY

MEDTRONIC IRELAND TURBOHAWK PLUS 6FR; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number THP-M
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that an attempt was made to use a turbohawk plus and two evercross balloons to treat a plaque lesion in the left mid superficial femoral artery.Embolic protection was not used.Vessel was not pre-dilated.Device did not pass through a previously deployed stent.Resistance was not encountered when advancing the device.Ifu was followed without issue.The first evercross balloon was used.Severe resistance was encountered when advancing the device.Excessive force was not used.Ifu was followed without issue.There was tracking difficulty during initial advancement and the balloon got stuck on a wire.A second evercross balloon was used.Severe resistance was also encountered when advancing the device.Excessive force was not used.Ifu was followed without issue.It is reported the second balloon also got stuck on wire.The procedure was completed using another evercross 4x150x135.It is reported that during the procedure tecothane jacket tear/cut/puncture of the turbohawk plus occurred.The device was safely removed from patient and a new turbohawk plus was used.No intervention required for either of the 3 devices.No patient injury reported.

Brand Name
TURBOHAWK PLUS 6FR
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key20598634
Report Number9612164-2024-05061
Device Sequence Number6550875
Product Code MCW
UDI-Device Identifier00763000402396
UDI-Public00763000402396
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K212027
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTHP-M
Device Lot Number0012338985
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2024
Initial Report FDA Received Date11/04/2024
Date Device Manufactured07/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale